Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Bismarck, ND

May 23, 2014Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 23, 2014, 4:49 PM CDT for Stutsman County, North Dakota. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2014, 4:49 PM CDT (21:49 UTC)
Expired
May 23, 2014, 5:45 PM CDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 108 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:00 PM CDTHAIL 1Spiritwood, ND
May 23, 5:33 PM CDTHAIL 14 W Spiritwood, ND
May 23, 5:40 PM CDTHAIL 1.54 Ene Jamestown, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS53 KBIS 232149
SVRBIS
NDC093-232245-
/O.NEW.KBIS.SV.W.0004.140523T2149Z-140523T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
449 PM CDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 545 PM CDT

* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  JAMESTOWN...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SPIRITWOOD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4683 9853 4697 9871 4719 9847 4715 9845
      4699 9846 4698 9843 4690 9843
TIME...MOT...LOC 2147Z 222DEG 13KT 4696 9854

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO
2 follow-up statements
529 
WWUS53 KBIS 232212
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
512 PM CDT FRI MAY 23 2014

NDC093-232245-
/O.CON.KBIS.SV.W.0004.000000T0000Z-140523T2245Z/
STUTSMAN ND-
512 PM CDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
STUTSMAN COUNTY UNTIL 545 PM CDT...

AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF SPIRITWOOD LAKE...OR 12 MILES NORTHEAST OF JAMESTOWN...MOVING
NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SPIRITWOOD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4683 9853 4697 9871 4719 9847 4715 9845
      4699 9846 4698 9843 4690 9843
TIME...MOT...LOC 2212Z 223DEG 9KT 4700 9848

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO
768 
WWUS53 KBIS 232245
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
545 PM CDT FRI MAY 23 2014

NDC093-232252-
/O.EXP.KBIS.SV.W.0004.000000T0000Z-140523T2245Z/
STUTSMAN ND-
545 PM CDT FRI MAY 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STUTSMAN COUNTY
WILL EXPIRE AT 545 PM CDT/445 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...HOWEVER...SMALL HAIL...WIND GUSTS TO 40 MPH...AND  
TORRENTIAL RAIN WILL STILL OCCUR WITH THE STORM.

THE THUNDERSTORM WAS ACTUALLY BUILDING BACK WEST...INTO THE CITY OF
JAMESTOWN...AND ALONG AND NORTH OF INTERSTATE 94. STREET FLOODING IN 
POOR DRAINAGE AREAS WILL OCCUR IN THE CITY OF JAMESTOWN.

LAT...LON 4683 9853 4697 9871 4719 9847 4715 9845
      4699 9846 4698 9843 4690 9843
TIME...MOT...LOC 2242Z 223DEG 9KT 4705 9840

$$

SIMOSKO/MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:55 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 23, 2:55 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT FRI MAY 23 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 255 PM CDT FRI MAY 23 2014

MAIN FORECAST CONCERNS ARE CONVECTIVE POTENTIAL...TIMING AND
PLACEMENT. VIS IMAGERY CONTINUES TO SHOW CU FIELD DEVELOPING
ACROSS SOUTHEAST CWA IN AREA OF DEWPOINTS AROUND 60F. A FEW
LIGHTNING STRIKES TO OUR EAST IN FGF CWA. MODELS CONTINUE TO
INDICATE BEST POTENTIAL FOR THIS AFTERNOON AND EVENING ACROSS
JAMES VALLEY REGION. WILL CONTINUE TO COVER WITH LOW POPS DUE TO
ISOLATED/SCATTERED NATURE OF EXPECTED CONVECTION. PLENTIFUL
INSTABILITY IN PLACE WITH LATEST SPC MESO ANALYSIS SHOWING
1500-2500 J/KG SURFACE BASED INSTABILITY NUDGING INTO SOUTH
CENTRAL ND ALTHOUGH AS PREVIOUSLY MENTIONED SHEAR IS LIMITED WITH
BEST 0-6KM SHEAR VALUES OF 20-25KTS ACROSS SOUTHEAST. ANY
CONVECTION THAT DEVELOPS SHOULD DIMINISH BY MID EVENING.

INSTABILITY REMAINS IN PLACE ON SATURDAY WHILE SHORTWAVE IN
SOUTHWEST FLOW AND ASSOCIATED SURFACE FRONT APPROACH BY AFTERNOON.
DIFFICULT TO PIN DOWN EXACT PLACEMENT FOR STORMS ON SATURDAY SO
WILL CONTINUE TO CARRY CHANCE POPS MOST LOCATIONS. SPC HAS WESTERN
ND IN /SEE TEXT/ DISCUSSION FOR POSSIBILITY OF A COUPLE
STRONG/SEVERE STORMS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 255 PM CDT FRI MAY 23 2014

A MID LEVEL SHORTWAVE CIRCULATING AROUND THE CLOSED UPPER LOW IN THE
FOUR CORNERS WILL PEEL OFF AND GET ABSORBED IN THE NORTHERN STREAM
FLOW. THIS SHORTWAVE WILL CROSS INTO SOUTHWEST NORTH DAKOTA SATURDAY
NIGHT AS IT SLIDES OVER A LEE SIDE LOW IN EASTERN MONTANA. IN DOING
SO EXPECT THIS TO BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT INTO SUNDAY AS THE LEE SIDE TROUGH BECOMES A COLD
FRONT AND MOVES EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA. ALONG
THE FRONT...THE STRONGEST 0-6KM SHEAR OF 30KT TO 35KT IS FORECAST TO
LINE UP WITH BULLS EYE OF THE MOST UNSTABLE CAPE. THE GFS IS
SLIGHTLY SLOWER WITH THE ADVANCING COLD FRONT SUNDAY...BEING WEST OF
BISMARCK AT 18Z...WHILE THE NAM AND ECMWF ALREADY HAVE THE FRONT
JUST EAST OF BISMARCK. DEPENDING ON WHERE THE FRONT ACTUALLY ENDS UP
WILL DETERMINE HOW FAR WEST THE LIKELY POPS AND POTENTIAL FOR SEVERE
THUNDERSTORMS WILL EXTEND. THERE ARE SOMEWHAT STRONGER SHEAR VALUES
BEHIND THE FRONT BUT INSTABILITY PARAMETERS ARE ALSO WEAKER. WILL
CONTINUE WITH THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT WITH SCATTERED SHOWERS BEHIND THE
FRONT. MODELS DEPICT A DRY AFTERNOON IN THE FAR WEST WHICH WILL
GRADUALLY PROPAGATE ACROSS CENTRAL NORTH DAKOTA SUNDAY EVENING/NIGHT
AS THE COLD FRONT AND SHORTWAVE SHIFT EAST SUNDAY EVENING.

ON MONDAY...THE GEM/ECMWF SHOW A FLATTER HEIGHT FIELD VERSUS THE GFS
WHICH HAS A MORE AMPLIFIED H7-H5 RIDGE IN PLACE KEEPING ANY THREAT
OF SHOWERS OR THUNDERSTORMS FROM ENTERING THE WEST UNTIL AFTER 00Z
TUESDAY. MEMORIAL DAY STILL LOOKS DRY THROUGH THE EARLY EVENING AND
WILL CONTINUE THIS TREND IN THE GRIDDED FORECAST AS THE PREVIOUS
FORECAST HAD.

MONDAY NIGHT INTO WEDNESDAY...A SOUTHWEST FLOW IS THE
DOMINANT UPPER AIR PATTERN ACROSS WESTERN AND CENTRAL NORTH DAKOTA
WITH A SERIES OF SHORTWAVES RIDING THROUGH. DAILY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT WESTERN
AND CENTRAL NORTH DAKOTA DURING THIS TIME.

BEYOND WEDNESDAY...THE LATEST GFS WANTS TO BUILD A HIGHLY AMPLIFIED
RIDGE INTO NORTH DAKOTA THURSDAY THROUGH SATURDAY. THE ECMWF BRIEFLY
SHOWS THIS FOR WEDNESDAY NIGHT INTO THURSDAY THEN SHIFTS IT EAST
WITH A RETURN TO AN UNSETTLED WEATHER BY THURSDAY. PLENTY OF
UNCERTAINTY AS TO WHETHER OR NOT A BRIEF BREAK IN THUNDERSTORM
CHANCES OCCURS OR WILL IT BE MORE OF AN EXTENDED BREAK. HIGH
TEMPERATURES WILL BE IN THE 70S THROUGH WEDNESDAY WITH POSSIBLE 80S
IF THE RIDGE TAKES SHAPE AND DOMINATES TOWARD THE END OF THE
EXTENDED. OVERNIGHT LOWS ARE FORECAST MAINLY IN THE 50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1258 PM CDT FRI MAY 23 2014

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
MAINLY...SOUTH AND EAST...INCLUDING KDIK...KBIS...AND KMJS. BRIEF
REDUCTIONS BELOW VFR WOULD BE POSSIBLE IF ANY LOCATIONS ARE
DIRECTLY AFFECTED BY THUNDERSTORMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JNS
LONG TERM...KS
AVIATION...JNS
Hazardous weather outlook, May 23, 3:10 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT FRI MAY 23 2014

NDZ004-012-242015-
BOTTINEAU-MCHENRY-
310 PM CDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...
BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A FEW
STRONGER STORMS ARE POSSIBLE THIS AFTERNOON...WITH HAIL UP TO A
HALF INCH POSSIBLE. THE OVERALL SEVERE WEATHER THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL
BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS
COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-005-009>011-013-017>023-025-031>037-040>048-050-051-
242015-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
310 PM CDT FRI MAY 23 2014 /210 PM MDT FRI MAY 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR A LATE NIGHT THUNDERSTORM. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL
BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS
COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

JNS/KS

In the hours before

Special weather statement, May 23, 3:23 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
323 PM CDT FRI MAY 23 2014

NDZ037-232130-
STUTSMAN-
323 PM CDT FRI MAY 23 2014

...SPECIAL WEATHER STATEMENT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELDRIDGE...OR 6 MILES WEST OF JAMESTOWN...
MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...WILL ACCOMPANY
THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCHANAN...
  SPIRITWOOD LAKE...
  COURTENAY...
  SPIRITWOOD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4673 9866 4696 9899 4732 9856 4728 9845
      4699 9846 4698 9844
TIME...MOT...LOC 2023Z 223DEG 26KT 4697 9879

SIMOSKO
Special weather statement, May 23, 3:34 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT FRI MAY 23 2014

NDZ037-232130-
STUTSMAN-
334 PM CDT FRI MAY 23 2014

...SPECIAL WEATHER STATEMENT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BUCHANAN...OR 6 MILES
NORTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCHANAN...
  SPIRITWOOD LAKE...
  COURTENAY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4686 9879 4700 9896 4728 9851 4716 9846
      4698 9847
TIME...MOT...LOC 2034Z 232DEG 19KT 4698 9877

SIMOSKO
Special weather statement, May 23, 3:44 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT FRI MAY 23 2014

NDZ037-048-232145-
LA MOURE-STUTSMAN-
344 PM CDT FRI MAY 23 2014

...SPECIAL WEATHER STATEMENT...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
BUCHANAN TO MONTPELIER...AND MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  JAMESTOWN...
  SPIRITWOOD LAKE...
  YPSILANTI...
  SPIRITWOOD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4657 9864 4706 9885 4724 9847 4715 9845
      4699 9846 4698 9843 4667 9843
TIME...MOT...LOC 2044Z 234DEG 19KT 4703 9869 4671 9856

SIMOSKO
Special weather statement, May 23, 3:52 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT FRI MAY 23 2014

NDZ037-048-232145-
LA MOURE-STUTSMAN-
352 PM CDT FRI MAY 23 2014

...SPECIAL WEATHER STATEMENT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YPSILANTI TO
MONTPELIER TO NORTONVILLE...AND MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MONTPELIER...
  ADRIAN...
  YPSILANTI...
  SPIRITWOOD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4644 9880 4667 9872 4687 9873 4698 9843
      4664 9843 4664 9831 4663 9831
TIME...MOT...LOC 2052Z 241DEG 13KT 4683 9861 4672 9860
          4657 9865

SIMOSKO
Local storm report, May 23, 4:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
402 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             6 N JAMESTOWN           47.00N  98.71W
05/23/2014  M1.00 INCH       STUTSMAN           ND   TRAINED SPOTTER

&&

KSIMOSKO
Local storm report, May 23, 4:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 E JAMESTOWN           46.91N  98.67W
05/23/2014  E1.00 INCH       STUTSMAN           ND   LAW ENFORCEMENT

&&

AC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:37 AM CDTSpecial Weather StatementBISMcLean23 min
May 23, 3:23 PM CDTSpecial Weather StatementBISStutsman67 min
May 23, 3:34 PM CDTSpecial Weather StatementBISStutsman56 min
May 23, 3:44 PM CDTSpecial Weather StatementBISStutsman61 min
May 23, 3:46 PM CDTSevere Thunderstorm WarningBISStutsman59 min
May 23, 3:52 PM CDTSpecial Weather StatementBISLaMoure53 min
May 23, 4:31 PM CDTSevere Thunderstorm WarningBISStutsman59 min
May 23, 5:51 PM CDTSevere Thunderstorm WarningBISStutsman54 min
May 23, 6:09 PM CDTFlash Flood WarningBISStutsman6 hr
May 23, 6:53 PM CDTSpecial Weather StatementBISStutsman52 min
May 23, 6:55 PM CDTSpecial Weather StatementBISKidder65 min
May 23, 6:56 PM CDTSevere Thunderstorm WarningBISKidder64 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.